Alert archive / Wisconsin / Snow Advisories in 2008

Snow Advisory 8, NWS Milwaukee, WI

February 25, 200810 counties in Wisconsin

NWS Milwaukee, WI issued this snow advisory at Feb 25, 2008, 3:57 AM CST for 10 counties in Wisconsin. It took effect at Feb 25, 2008, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2008, 3:57 AM CST (09:57 UTC)
In effect from
Feb 25, 2008, 12:00 PM CST
Expired
Feb 25, 2008, 8:16 PM CST
In force
8 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Iowa County, WI, Jefferson County, WI, Milwaukee County, WI, Ozaukee County, WI, Sauk County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 38 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Feb 24, 9:40 PM CST, 6 hours 17 minutes earlier.

Area forecast discussion, Feb 24, 9:40 PM CST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
940 PM CST SUN FEB 24 2008

.DISCUSSION...STRATUS SPREADING ACROSS SOUTH CENTRAL INTO SOUTHEAST
WISCONSIN LATE THIS EVENING.  HIGHER DEWPOINTS IN THE UPPER 20S TO
AROUND 30 ACCOMPANYING THE STATUS ALONG WITH LIGHT FOG.  WEAKNESS IN
SURFACE PRESSURE GRADIENT ALLOWS BAGGINESS AND LIGHTER BOUNDARY
LAYER WINDS TO DEVELOP OVER NORTHERN AND WESTERN AREAS LATE
TONIGHT.  HOWEVER AT THIS POINT...COUNTING ON INCREASING ST FIELD TO
COUNTER WIDESPREAD DENSE FOG THREAT.  BACK EDGE OF STRATUS NOT
MAKING MUCH EASTWARD PROGRESS ACROSS NORTH CENTRAL IA AND SOUTH
CENTRAL MN.

BAGGINESS AND LOWER BOUNDARY LAYER WINDS WILL SPREAD OVER SOUTHERN
WISCONSIN MONDAY MORNING.  WOULD EXPECT WIDESPREAD FOG OVER THICK
SNOWFIELD ACROSS SOUTHERN WISCONSIN TO PERSIST UNTIL PRECIPITATION
BEGINS LATER MONDAY.

00Z NAM CONTINUES TO TREND FARTHER SOUTH WITH HEAVY SNOW BAND.  WILL
NEED TO SEE IF GFS AGREES...HOWEVER CAN STILL EXPECT WARNING
CRITERIA TO BE MET DUE TO BLOWING SNOW THREAT LATER MONDAY NIGHT
INTO TUE. WL LET MIDNIGHT SHIFT MAKE FINAL DECISION.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING      FOR WIZ062-063-067>069.
     WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     MORNING FOR WIZ064>066-070>072.

LM...GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON FOR
     LMZ643>646.

&&

MBK
Hazardous weather outlook, Feb 24, 5:25 PM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
525 PM CST SUN FEB 24 2008

WIZ046-047-051-052-056>060-062>072-251200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
525 PM CST SUN FEB 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF FOG WILL DEVELOP TONIGHT. VISIBILITIES MAY DROP TO LESS
THAN ONE HALF MILE.

AN AIR QUALITY ADVISORY ISSUED BY THE THE WISCONSIN DEPARTMENT OF
NATURAL RESOURCES WILL REMAIN IN EFFECT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING. A MIXTURE OF PRECIPITATION MAY BEGIN LATER MONDAY
MORNING BUT THEN QUICKLY TRANSITION TO SNOW MONDAY AFTERNOON OR
EVENING. SNOW AMOUNTS OF 6 TO 8 INCHES ARE POSSIBLE FROM THE MADISON
AND MILWAUKEE AREAS SOUTH TO THE ILLINOIS BORDER. BETWEEN TWO AND
FIVE INCHES ARE EXPECTED NORTH OF THIS LINE.

ALSO...BLOWING AND DRIFTING SNOW IS EXPECTED MONDAY NIGHT INTO
TUESDAY.

ACCUMULATING SNOW IS ALSO POSSIBLE THURSDAY NIGHT INTO FRIDAY.

AN AIR QUALITY ADVISORY WILL REMAIN IN EFFECT UNTIL 10 AM MONDAY.
AN AIR QUALITY WATCH WILL BE IN EFFECT FROM 10 AM MONDAY THROUGH
MIDNIGHT MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW AND ICE
ACCUMULATION REPORTS ARE APPRECIATED.

LMZ643>646-251200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
525 PM CST SUN FEB 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

AREAS OF FOG WILL DEVELOP LATE TONIGHT.  THE VISIBILITY MAY DROP TO
LESS THAN ONE HALF MILE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON.  A GALE WATCH IS IN EFFECT FOR THE OPEN WATERS OF LAKE
MICHIGAN FOR MONDAY NIGHT INTO TUESDAY NIGHT.

WWW.WEATHER.GOV/MKX
MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:57 AM CSTWinter Storm WarningMKXGreen, Kenosha, Lafayette, Milwaukee, Racine, Rock and 1 more16 hr

Nearby

Snow Advisories in Wisconsin, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.